I saw a great and helpful response to a question about septal perforation caused by use of cocaine. That prompted me to ask a related question of whether there is any treatment which can stop the bleeding and vulnerability to infection (without septal perforation) that I am experiencing though I have not used the drug in two years. I cannot see or feel a hole in my septum. I do however notice blood in my tissues everytime I blow my nose and have gotten numerous infections in my nasal passages.
What Can Be Done to Stop Continued Bleeding & Frequent Infections in Nose Years After Damage from Cocaine Use?
Doctor Answers 2
Bleeding and infections after Nasal Damage
I would have an ENT or Facial Plastic surgeon evaluate your nose. These symptoms could be caused by a number of factors that cannot be determined without a full evaluation and probably a scope in the office. You could have irritated tissues, change in the type of cells from chronic irritation, allergies, or a septal deviation, among other things. Some septal perforations are small or far back on the septum and difficult to see without a scope, so you want to make sure you see someone who fully evaluates you to best help relieve these problems that can be very disruptive in a person's life.
Have a question? Ask a doctor
Complications of Cocaine Use
Dear Jane Doe Doe, I am happy that you were not a real Jane Doe coming in from an overdose or complication of cocaine usage. So congratulations for changing your habits. I would suggest that you see an ENT surgeon for a direct examination for a proper diagnosis. Bleeding in the nose may be caused by colds, allergies, or sinus infections. These may be further aggravated with varying environmental changes. i.e.Cold dry climates, high altitude, smoke, chemical fumes and of course nose bleeds may occur from blowing or picking the nose as well. If you are trying to feel a hole in your septum I suggest not inserting any fingers or other objects in the nose and see a professional for a diagnosis. Best regards, Michael V. Elam, M.D.